Is it worth changing from madopar to sinemet

Hi all, i am on 2 x 125mg madopar and 0.7 mg pramipexole 3 times a day and amandatine 100 mg 2 times a day, I find that the medication doesn't seem to help the stiffness too much, has anybody changed from madopar and found that changing to sinemet has worked better. I thought it may be worth changing but not sure if there is much difference betweeen the two. Thank Martin

2 Replies

oldestnewest
  • Hello Martin,

    Levodopa is the main reagent in both Madopar and Sinemet. Addionally Madopar contains Benseraside and Carbidopa in Sinemeit These 2 addional drugs are funcionally the same i.e. they keep the Levopdopa being absorbed into body tissue other than the brain.

    This is good because if Benseraside or Carbidopa are not included then a much larger dose has to be taken to ensure enough gets to the brain. A side effect of Levodopa is biliouness so if it is possible to lower the dose of Levodopa then the risk of feeling sick is reduced.

    You cannot take Dopamine directly. This due to the brain having different blood vessels that try to protect the brain by restricting what chemicals can pass from blood vessels into the brain. This is called the Blood Brain Barrier. Levodopa will cross the blood brain barrier. Also Levodopa is a chemical naturally occurring in the brain as part of the process of making Dopamine.

    Both Benseraside and Carbidopa do their job in the blood stream and are eliminated via the urine after a few hours having never left the blood stream.

    I believe that those preparations including Beseraside will not be found in the US as it is not licenced over there. So no Madopar, only Sinemet. Incidentally the name Sinemet comes from sin meaning "without" and emet from emetic meaning to "promote vomiting" so Sinemet means without vomiting.

    The only difference that I have ever read about is that the Levodopa is absorbed slightly more rapidly if used with Benseraside than Carbidopa.

  • thank you for your reply, martin

You may also like...